MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TRAPLINER CATHETER

VASCULAR SOLUTIONS, INC TRAPLINER CATHETER
Model Number 5567
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances related to this failure were found.The returned product evaluation confirmed the shaft breakage at the hypotube ribbon weld.The ifu states to inspect the catheter for damage prior to use, and there was no damage noted before loading it on the guidewire.The ifu precautions states; "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking." based on the returned product evaluation and the information provided the most likely cause for the failure is damage during use.
 
Event or Problem Description
The trapliner push rod broke while loading it on the guidwire.Did not observe any rough handling of the catheter prior to this event.The trapliner broke while loading on the wire outside the patient.No patient interaction.It was not used in this case.Then used a guideliner and a trapping balloon.

Brand Name
TRAPLINER CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6972596
Report Number2134812-2017-00086
Device Sequence Number1197198
Product Code DQY
UDI-Device IdentifierM20655670
UDI-PublicM20655670
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/09/2019
Device Model Number5567
Device Lot Number602124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2017
Initial Report FDA Received Date10/24/2017
Patient Sequence Number1